|2 months flu - help !!
May 11, 2005
dear doctor, writing from Italy, thanks for yr great job ! my situation: positive since 1998, 6 years therapy with zerit-viramune-videx (lately changed zerit for viread x lipodistrophy) - blod counts: cd4 500-600 viremy <50. at present taking no meds (on STI) actual count cd4 500 viral load 2700. Since 2 months I have a terrible flu !! lots of cough, a parasite infection (giardia lamblia, currently treated with flagyl 250 x 3 times daily) and I feel very very tired. On top of it I work in surgery room which is very tiring. Any suggestion ?? Grazie mille x il suo aiuto !!!
Response from Dr. Frascino
Buon Giorno Paesano,
Fatigue in the setting of HIV disease is often multifactorial. In your case there are several possibilities to consider:
1. recent "terrible flu"
2. recent Giardia lamblia infection
3. demanding work schedule
4. possible flare of HIV off antiviral medications.
As for suggestions:
1. Talk to your HIV specialist and ask for a full evaluation of your fatigue. He should evaluate all the common causes, including anemia, hormonal problems, psychological problems, unrecognized infection, etc.
2. If your work schedule is too demanding, your HIV specialist may suggest some work restrictions or a temporary medical leave to allow you to recuperate.
3. Regarding your HIV medications, I generally do not recommend STIs for those of us who have chronic HIV disease. A resistance test may be helpful in determining which treatment options you should consider for your next HAART regimen.
5. Relax with a cappuccino while reading through the archives of this forum. There is a wealth of information here pertaining to HIV-related fatigue that you should find beneficial.
Ciao e buona fortuna,
Anemic, even though other tests show nothing wrong!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.